Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 9, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 2, 2010, 7:47 AM EDT for 15 counties in Kentucky. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 7:47 AM EDT (11:47 UTC)
- Expired
- May 2, 2010, 11:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, KY, Breckinridge County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hardin County, KY, Hart County, KY, Larue County, KY, Logan County, KY, Mercer County, KY, Nelson County, KY, Ohio County, KY, Spencer County, KY, Warren County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:40 AM EDT | FLASH FLOOD | 5 E Elizabethtown, KY | EAST BOUND LANES OF THE BLUEGRASS PARKWAY BETWEEN THE 5 AND 8 MILE MARKS HAVE WATER COVERING BOTH LANES. |
| May 2, 10:07 AM EDT | FLASH FLOOD | Morgantown, KY | DALLAM CREEK BRIDGE ROAD IS CLOSED BETWEEN MILE MARKERS 4 AND 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
115
WGUS53 KLMK 021147
FFWLMK
KYC005-027-031-061-085-093-099-123-141-167-179-183-215-227-239-
021545-
/O.NEW.KLMK.FF.W.0009.100502T1147Z-100502T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 AM EDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
MERCER COUNTY IN EAST CENTRAL KENTUCKY...
WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1145 AM EDT/1045 AM CDT/
* AT 741 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS FROM VARIOUS
COUNTIES ACROSS CENTRAL KENTUCKY REPORTED THAT SEVERAL ROADS WERE
COVERED WITH WATER...WITH A FEW CLOSED.
* LOCATIONS IMPACTED INCLUDE...BARDSTOWN...ELIZABETHTOWN...
HARRODSBURG...LAWRENCEBURG...LEITCHFIELD...
DOPPLER RADAR HAS ESTIMATED THAT 2 TO 5 INCHES OF RAIN HAD FALLEN
ACROSS THE REGION BEGINNING SATURDAY. STORMS ARE EXPECTED TO TRAIN
OVER THIS SAME AREA THROUGH THE ENTIRE MORNING...WITH AN ADDITIONAL
1 TO 2 INCHES OF RAIN LIKELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3791 8630 3778 8611 3793 8591 3779 8571
3815 8542 3805 8513 3819 8475 3812 8466
3773 8471 3768 8503 3788 8500 3795 8510
3764 8574 3744 8588 3732 8610 3727 8646
3713 8637 3718 8661 3701 8667 3707 8701
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:59 AM EDT, 48 minutes earlier.
Area forecast discussion, May 2, 6:59 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 AM EDT SUN MAY 2 2010
...UPDATED AVIATION DISCUSSION...
...MESOSCALE UPDATE...
TORNADO WATCH 129 IS REPLACED BY TORNADO WATCH 132 UNTIL NOON
EASTERN DAYLIGHT TIME. THIS NEW TORNADO WATCH COVERS ALL OF CENTRAL
KENTUCKY AND THE BLUEGRASS REGION EXCEPT THE IMMEDIATE COUNTIES
ADJACENT TO THE OHIO RIVER.
AT 7 AM EDT...SATELLITE IMAGERY AND RADAR INDICATED A WELL DEVELOPED
LINE OF THUNDERSTORMS STRETCHING FROM THE NORTHERN BLUEGRASS THROUGH
LOGAN COUNTY. THE SURFACE FRONT WAS LOCATED WELL BACK ACROSS
SOUTHERN ILLINOIS STRETCHING SOUTHWEST TOWARDS THE MISSOURI
BOOTHEEL. ADDITIONAL THUNDERSTORM DEVELOPMENT IS BEGINNING ACROSS
WESTERN TENNESSEE. BOTH SATELLITE AND RECENT MODEL DATA SHOW THAT
THE EASTWARD PROGRESSION OF THIS LINE OF STORMS WILL BE QUITE SLOW.
ALTHOUGH THE CONVECTIVE LINE ACROSS THE BLUEGRASS WAS SLOWLY MOVING
EAST...THE PORTION OF THE LINE NEAR BOWLING GREEN AND LOGAN COUNTY
WAS STALLED. FLOODING REMAINS A REAL THREAT...ESPECIALLY IF THIS
LINE STALLS AND STORMS BEGIN TO TRAIN.
.SHORT TERM (TODAY AND TONIGHT)...
...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE TODAY...
LATEST RUC MESOANALYSIS AT 06Z INDICATED SURFACE LOW AT THE
CONFLUENCE OF AR/MO/IL/KY/TN AND CONTINUING TO RIDE NORTHEASTWARD
ALONG SURFACE FRONTAL BOUNDARY. WARM FRONTAL BOUNDARY WILL BE LIFTING
NORTHWARD ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS...INCREASING
THE LIKELIHOOD OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND
TORNADOES. BIGGEST IMPACTS ARE STILL EXPECTED TO BE FROM FLASH
FLOODING AS THE MAIN WAVE OF RAIN MOVES IN TOWARD DAWN AND LASTS FOR
MOST OF THE DAY. FRONTAL BOUNDARY WILL FINALLY PUSH THROUGH AS A
COLD FRONT LATER TODAY WITH RAIN ENDING IN THE EAST BY TONIGHT. WITH
HEAVY RAINFALL FROM FRIDAY NIGHT THROUGH SATURDAY...AND THE EXPECTED
ADDITIONAL RAINFALL OF 2 TO 4 INCHES THE REST OF TODAY...FLASH
FLOODING SEEMS LIKELY. WITH CONTINUED MOISTURE STREAMING IN FROM THE
GULF ON A 60 KNOT LLJ...PWATS APPROACHING 2 INCHES THROUGH THE
COLUMN AND UPPER 60S TO LOWER 70S TD/S STREAMING IN THUNDERSTORMS
SHOULD BE VERY EFFICIENT WITH RAINFALL AND COULD PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. IN LOCATIONS THAT SEE TRAINING
THUNDERSTORMS...A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO
WILL EXIST.
CURRENT ENVIRONMENT IS ELEVATED...HOWEVER WITH THE ADVANCEMENT OF
THE WARM FRONT NORTHWARD OVER THE NEXT COUPLE OF HOURS...THE
POTENTIAL FOR MORE SURFACE BASED STORMS WILL INCREASE...ALONG WITH
DAMAGING WIND/TORNADO THREAT. ENVIRONMENT IS HIGHLY DYNAMIC WITH
GOOD SPEED AND DIRECTIONAL SHEAR CONDUCIVE FOR SUPERCELLS/BOWING
SEGMENTS/LEWP STRUCTURES. FORECAST SOUNDINGS INDICATE LARGE LOOPING
HODOGRAPHS JUST BEFORE DAWN WITH STORM RELATIVE HELICITY VALUES
ABOVE 300 M2/S2. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN THIRD
OF THE CWA UNTIL 5AM...HOWEVER MONITOR THE LATEST UPDATES FOR
EXTENSIONS OR NEW TORNADO WATCH ISSUANCES.
OTHERWISE...TEMPERATURES SHOULD REMAIN FAIRLY STEADY AND ONLY RISE
INTO THE MID 70S THIS AFTERNOON ON STRONG WAA. HEAVY CLOUD COVER AND
RAINFALL SHOULD KEEP TEMPS DOWN A BIT.
THE LONG TERM PORTION OF THE FORECAST WAS NOT UPDATED WITH THIS
PACKAGE DUE TO THE ONGOING WEATHER THREAT.
.LONG TERM (MONDAY - SUNDAY)...
CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.
THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.
BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.
THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.
&&
.AVIATION (12Z TAF ISSUANCE)...
COLD FRONTAL BOUNDARY STRETCHING FROM SOUTHERN LAKE MICHIGAN
SOUTHWESTWARD THROUGH LITTLE ROCK ARKANSAS WILL SLOWLY PROGRESS
EASTWARD ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY. UNTIL
THE FRONT PASSES LATE THIS AFTERNOON THROUGH THIS EVENING...SHOWERS
AND THUNDERSTORMS WILL CONTINUE AS GULF MOISTURE CONTINUES TO BE
PUMPED INTO THE AREA AHEAD OF THE FRONTAL BOUNDARY. A STRONG LOW
LEVEL JET OF 40 TO 50 KNOTS IS STILL EXPECTED TO SURGE AT TIMES THIS
AFTERNOON...HOWEVER BOUNDARY LAYER LOOKS WELL ENOUGH MIXED THAT LLWS
SHOULD NOT BE AN ISSUE. WILL HAVE TO MONITOR THE SITUATION
THROUGHOUT THE AFTERNOON.
OTHERWISE...EXPECT MAINLY MVFR CONDITIONS THIS AFTERNOON...WITH AN
OCCASIONAL DIP TO IFR CONDITIONS IN STRONGER THUNDERSTORMS.
PROGRESSION OF THE COLD FRONTAL BOUNDARY WILL BE KEY TO HOW QUICKLY
KSDF/KBWG BEGIN TO GET RID OF SHOWERS AND THUNDERSTORMS. HAVE BEEN
OPTIMISTIC AND BROUGHT THEM TO VFR BY EARLY AFTERNOON. AS FAR AS
KLEX IS CONCERNED...IT SEEMS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FOR MUCH OF THE DAY...AND DO NOT EXPECT RELIEF UNTIL LATE
THIS EVENING WHEN SHOWERS AND THUNDERSTORMS START TO MAKE THEIR PUSH
EASTWARD.
SURFACE WINDS SHOULD CONTINUE TO BE IN THE 10 TO 15 MPH RANGE WITH
GUSTS AROUND 20 TO 30 MPH THIS AFTERNOON. THEY SHOULD GRADUALLY VEER
FROM SOUTHERLY TO SOUTHWESTERLY TO WESTERLY THROUGH THE FORECAST
PERIOD...AND BEGIN TO SETTLE DOWN SHORTLY AFTER THE FRONTAL PASSAGE.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
MESOSCALE.........JSD
SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........BJSHazardous weather outlook, May 2, 3:08 AM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 308 AM EDT SUN MAY 2 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 308 AM EDT SUN MAY 2 2010 /208 AM CDT SUN MAY 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING AND INTO THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. VERY HEAVY RAINFALL...ALONG WITH SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THE MAIN THREATS WILL BE HEAVY RAINFALL... DAMAGING WINDS...AND ISOLATED TORNADOES. LARGE HAIL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. AREAS WEST OF INTERSTATE 65 ARE MOST LIKELY TO SEE THE SEVERE WEATHER THREATS MENTIONED ABOVE. WITH THE AMOUNT OF HEAVY RAINFALL WE HAVE HAD SO FAR THIS WEEKEND AND THE ADDITIONAL 2 TO 4 INCHES OF RAIN EXPECTED TODAY. FLASH FLOODING WILL BE LIKELY AND A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO WILL EXIST FOR ANY LOCATIONS THAT SEE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING SHOULD BE IN SOUTHERN KENTUCKY ALONG THE TENNESSEE BORDER. RAINFALL SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COPIOUS AMOUNTS OF RAINFALL FROM THE WEEKEND STORMS WILL LIKELY RESULT IN RIVER FLOODING. STAYED INFORMED OF THE LATEST RIVER AND STREAM FORECASTS...ESPECIALLY IF YOU LIVE IN LOW LYING AREAS NEAR A RIVER OR STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SCHOETTMER
In the hours before
Special weather statement, May 2, 5:05 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 AM EDT SUN MAY 2 2010
INZ090-091-KYZ024-025-028>030-020945-
BRECKINRIDGE-BULLITT-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-
505 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 459 AM EDT/359 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF NEW ALBANY...TO 6 MILES SOUTHEAST OF HARDINSBURG AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
NEW ALBANY...
VALLEY STATION...
NEW BOSTON...
WEST POINT...
FAIRDALE...
LOUISVILLE BOWMAN FIELD...
ST. MATTHEWS...
VINE GROVE...
RINEYVILLE...
LYNDON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3796 8632 3808 8610 3833 8599 3833 8579
3830 8580 3827 8576 3829 8569 3833 8566
3833 8555 3813 8558 3800 8575 3769 8597
3769 8649
TIME...MOT...LOC 0904Z 269DEG 31KT 3831 8589 3808 8598
3796 8619 3773 8631
ALLocal storm report, May 2, 5:21 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD 4 SE BUFFALO 37.48N 85.65W
05/02/2010 LARUE KY LAW ENFORCEMENT
LARUE COUNTY DISPATCH REPORTED FLASH FLOODING AFFECTING
HIGHWAY 61 AND 470 IN SOUTHEASTERN LARUE COUNTY.
SPECIFICALLY NEAR THE TOWNS OF BUFFALO AND MOUNT
SHERMAN.
&&
EVENT NUMBER LMK1000247
SCHOETTMERLocal storm report, May 2, 5:33 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD RAYWICK 37.56N 85.43W
05/02/2010 MARION KY LAW ENFORCEMENT
HEAVY RAINFALL HAS CAUSED WATER TO FLOW OVER A BRIDGE
ON ST. FRANCIS HIGHWAY NEAR RAYWICK. DEBRIS FROM THE
WATER HAS ALSO BLOCKED THE ROADWAY.
&&
EVENT NUMBER LMK1000248
SCHOETTMERLocal storm report, May 2, 5:52 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM FLASH FLOOD 9 WNW CAMPBELLSVILLE 37.40N 85.50W
05/02/2010 TAYLOR KY LAW ENFORCEMENT
TAYLOR COUNTY LAW ENFORCEMENT REPORTED 6 INCHES OF
WATER IN A HOME AND DRIVEWAY FLOODED BY WATER. THE
RESIDENT WAS NOT ABLE TO LEAVE DUE TO THE DRIVEWAY BEING
WASHED OUT.
&&
EVENT NUMBER LMK1000249
SCHOETTMERLocal storm report, May 2, 6:06 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD BEAVER DAM 37.41N 86.88W
05/02/2010 OHIO KY LAW ENFORCEMENT
OHIO COUNTY DISPATCH REPORTED NUMEROUS ROAD CLOSURES
FROM BEAVER DAM TO DUNDEE.
&&
EVENT NUMBER LMK1000250
SCHOETTMERSpecial weather statement, May 2, 6:41 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 AM EDT SUN MAY 2 2010
KYZ046-047-055-021115-
BOYLE-MERCER-WASHINGTON-
641 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS WILL AFFECT EASTERN WASHINGTON AS WELL AS MERCER AND
NORTHERN BOYLE COUNTIES...
AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SPRINGFIELD TO SPRINGFIELD...AND MOVING EAST AT 45 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
HARRODSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3765 8479 3764 8529 3787 8520 3789 8479
3788 8478 3785 8479 3786 8474 3786 8472
3776 8473
TIME...MOT...LOC 1041Z 266DEG 39KT 3782 8513 3774 8512
3768 8518
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:45 PM EDT | River Flood Warning | LMK | Warren | 4 days |
| May 1, 10:45 PM EDT | River Flood Warning | LMK | Hart | 5 days |
| May 1, 10:45 PM EDT | River Flood Warning | LMK | Edmonson | 6 days |
| May 1, 10:45 PM EDT | River Flood Warning | LMK | Butler, Warren | 10 days |
| May 1, 10:45 PM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 14 days |
| May 1, 11:05 PM EDT | Special Weather Statement | LMK | Larue | 25 min |
| May 1, 11:26 PM EDT | Special Weather Statement | LMK | Logan | 34 min |
| May 1, 11:39 PM EDT | Special Weather Statement | LMK | Anderson, Nelson | 36 min |
| May 1, 11:45 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 30 min |
| May 2, 12:14 AM EDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 2, 12:16 AM EDT | Special Weather Statement | LMK | Butler, Grayson | 29 min |
| May 2, 12:21 AM EDT | Severe Thunderstorm Warning | LMK | Ohio | 24 min |
| May 2, 12:27 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 18 min |
| May 2, 12:42 AM EDT | Special Weather Statement | LMK | Allen | 33 min |
| May 2, 12:47 AM EDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin | 28 min |
| May 2, 12:55 AM EDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 3 hr |
| May 2, 12:56 AM EDT | Special Weather Statement | LMK | Larue, Nelson | 34 min |
| May 2, 1:15 AM EDT | Special Weather Statement | LMK | Jefferson, Meade | 45 min |
| May 2, 1:19 AM EDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 2, 1:45 AM EDT | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| May 2, 1:52 AM EDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 9 hr |
| May 2, 2:29 AM EDT | Special Weather Statement | LMK | Hart, Marion | 31 min |
| May 2, 2:42 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 21 min |
| May 2, 2:48 AM EDT | Flash Flood Warning | LMK | Barren, Edmonson, Hart | 9 hr |
| May 2, 3:27 AM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 33 min |
| May 2, 3:38 AM EDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Taylor, Washington | 8 hr |
| May 2, 3:46 AM EDT | Special Weather Statement | LMK | Hancock | 44 min |
| May 2, 3:54 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| May 2, 4:11 AM EDT | Areal Flood Advisory | LMK | Hancock | 34 min |
| May 2, 4:25 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 35 min |
| May 2, 4:42 AM EDT | Flash Flood Warning | LMK | Hancock | 6 hr |
| May 2, 4:55 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 2, 5:05 AM EDT | Special Weather Statement | LMK | Breckinridge, Jefferson, Meade | 40 min |
| May 2, 5:13 AM EDT | Tornado Warning | LMK | Grayson | 17 min |
| May 2, 5:18 AM EDT | Flash Flood Warning | LMK | Anderson, Larue, Marion, Nelson, Washington | 6 hr |
| May 2, 5:27 AM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 33 min |
| May 2, 5:40 AM EDT | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| May 2, 5:41 AM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 34 min |
| May 2, 6:02 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 6 hr |
| May 2, 6:41 AM EDT | Special Weather Statement | LMK | Mercer, Washington | 34 min |
| May 2, 7:00 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 15 min |
| May 2, 7:19 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 26 min |
| May 2, 7:44 AM EDT | River Flood Warning | LMK | Bourbon | 57 hr |
| May 2, 7:46 AM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 14 min |
| May 2, 7:51 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 24 min |
| May 2, 8:01 AM EDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more | 3 hr |
| May 2, 8:27 AM EDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Shelby | 3 hr |
| May 2, 8:44 AM EDT | Flash Flood Warning | LMK | Allen, Barren, Warren | 2 hr |
| May 2, 9:15 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 30 min |
| May 2, 9:19 AM EDT | Flash Flood Warning | LMK | Clark | 116 min |
| May 2, 9:33 AM EDT | Tornado Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| May 2, 9:47 AM EDT | Tornado Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| May 2, 10:09 AM EDT | Tornado Warning | LMK | Casey, Russell | 21 min |
| May 2, 10:28 AM EDT | Flash Flood Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 3 hr |
| May 2, 10:31 AM EDT | River Flood Warning | LMK | Harrison | 64 hr |
| May 2, 10:31 AM EDT | River Flood Warning | LMK | Nicholas, Robertson | 5 days |
| May 2, 10:31 AM EDT | River Flood Warning | LMK | Anderson, Franklin, Woodford | 5 days |
| May 2, 10:31 AM EDT | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 4 days |
| May 2, 10:34 AM EDT | River Flood Advisory | LMK | Bullitt | 23 hr |
| May 2, 10:46 AM EDT | Areal Flood Warning | LMK | Allen, Barren, Logan, Simpson, Warren | 18 hr |
| May 2, 10:54 AM EDT | Areal Flood Warning | LMK | Hancock | 18 hr |
| May 2, 11:06 AM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| May 2, 11:12 AM EDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 3 hr |
| May 2, 11:27 AM EDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more | 20 hr |
| May 2, 11:32 AM EDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 6 hr |
| May 2, 11:38 AM EDT | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more | 6 hr |
| May 2, 11:43 AM EDT | Areal Flood Warning | LMK | Clark | 6 hr |
| May 2, 12:00 PM EDT | Areal Flood Warning | LMK | Green, Marion, Taylor, Washington | 19 hr |
| May 2, 1:13 PM EDT | Flash Flood Warning | LMK | Metcalfe | 3 hr |
| May 2, 1:40 PM EDT | Areal Flood Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 17 hr |
| May 2, 1:46 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 44 min |
| May 2, 1:56 PM EDT | Flash Flood Warning | LMK | Clinton, Russell | 3 hr |
| May 2, 2:17 PM EDT | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 17 hr |
| May 2, 2:18 PM EDT | Special Weather Statement | LMK | Adair, Casey | 27 min |
| May 2, 2:24 PM EDT | Special Weather Statement | LMK | Metcalfe, Monroe | 51 min |
| May 2, 2:43 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| May 2, 2:44 PM EDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 31 min |
| May 2, 3:16 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 29 min |
| May 2, 3:49 PM EDT | Special Weather Statement | LMK | Clark | 26 min |
| May 2, 4:01 PM EDT | Special Weather Statement | LMK | Adair, Casey, Russell | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.